Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

sweetheart519

Veteran Member
  • Total Reviews

    0
  • Content Count

    1270
  • Joined

  • Last visited

Community Reputation

3 Neutral

About sweetheart519

  • Rank
    Veteran Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

8504 profile views
  1. Hi Sweetheart, are you still an active member? I would like to ask you some questions about Differin/scars.

    1. I encourage everyone with scars to WAIT. Use a retinoid to help, and just wait. I went through my cystic breakout 2 1/2 years ago. I was left with horrid, pitted scars at age 26 all along my jawline and cheeks. I was frantic. They were definitely noticeable and some were very deep. I started on a retinoid, and my scars seemed to get worse for a while. This scared me and made me sick to my stomach. But then after 6-12 months they got better. Now, over two years later, you can hardly see
    2. Everyone's skin is different. Some retinoids work well for some people and not for others. I used Differin .1% for a year and a half with great success. Then I started getting some clogged pores and occasional flares so I was moved to Retin-a Micro .1%. 4 1/2 months later my skin is very dry, flaky, irritated, and I'm breaking out almost constantly with 4-6 pimples at a time. Even cutting back on how often I use it isn't helping, and by this point I should be able to use it everyday anywa
    3. You need to give it about 12 weeks to see some good results. Full results will come anywhere from 4-6 months. It takes a lot of time but it will be worth it.
    4. I saw my derm yesterday. She said yes, seems like the Differin wasn't cutting it anymore. She bumped me up to Retin-A Micro .1%. So I guess the answer to the original question is, YES, it can stop working for you after a while. It apparently did for me.
    5. I actually logged on, it's been a loooong while, because I was wondering the same thing. I've been on Differin about a year and a half. It was working really well! About 4 months ago, I started noticing an increase in clogged pores. Little bumps under my skin that are small, but I can feel when I run my hands over my face. They aren't going away. And my acne has started acting up some, nothing like before but I am having some problems. I was actually thinking about contacting my derma
    6. When I started differin, I had cycles of breakouts like that. Be patient and give it more time.
    7. You may continue breaking out for the first 3-5 months on Differin. Maybe more than before. Just depends on your skin. You should see some clearing by 12 weeks. Give it more time. It takes a loooooong time to see good results from a retinoid. Longer than other acne treatments. You should see something positive at 12 weeks, but it may take up to 6 months for the full effect.
    8. I started using Finacea one every day right off the bat. I haven't had any problems. In general, my skin is on the sensitive side. But I think my face has become a little hardened to chemicals after using the very harsh Benzamycin for almost a year. I only use it once a day, in the morning, because I use Differin at night. I think your doctor would have given you instructions on how often you should be using it.
    9. I, too, just started Finacea about a week ago. I haven't had any itching, burning, nothing. I used DUAC before. My derm says Finacea is excellent and works very well. I'd give it a good try (8 weeks) before moving to Azelex. Just because it's not burning doesn't mean it's not working. I wouldn't use them both at the same time though, no.
    10. Well according to my derm, spiro only blocks your hormones from affecting your skin. It doesn't change the levels in your body. So, if that's true, I don't think muscle mass or your ability to build it should be affected. I've been on spiro 9 or 10 months and haven't noticed a difference, and I work out 3 times a week.
    11. I had similar side effects but they all subsided after about 2 months. So maybe give it a bit longer?
    12. sweetheart519 where are you from...i want to go to your dermatologist!!! :)

      1. There are quite a few medications that cause tumors or adverse affects in animals, but are perfectly safe for humans. Like another poster said, the doses given to the animals are exponentially higher than the highest dose a human would take. Just about ANY drug out there has risks like this. Try not to get too focused on it. Besides, Accutane is INFINITELY more risky and has many more proven bad side effects in humans than any of the other acne treatments out there - spiro included.
      ×